Effect of chronic ketanserin treatment on serotonin-induced platelet aggregation in patients with Raynaud's phenomenon

B. Marasini, M. L. Biondi, R. Mollica

Research output: Contribution to journalArticle

Abstract

To investigate whether the variable efficacy in Raynaud's phenomenon of long-term oral ketanserin treatment might be related to variation in the sensitivity of 5-HT2 receptors to ketanserin, serotonin-induced platelet aggregation was measured in ten patients with Raynaud's phenomenon at various times after treatment with ketanserin. Platelet aggregation was completely inhibited 90 min after 40 mg ketanserin, but not 12-14 h after the last dose of 40 mg on the 31st day of continuous twice daily administration. However, 90 min after an additional dose of 40 mg, platelet aggregation was again completely inhibited. The present results indicate that ketanserin 40 mg b.d. does not continuously inhibit platelet 5-HT2 receptors in patients with Raynaud's phenomenon and suggest that more frequent intake might be more effective.

Original languageEnglish
Pages (from-to)289-290
Number of pages2
JournalEuropean Journal of Clinical Pharmacology
Volume39
Issue number3
DOIs
Publication statusPublished - Sep 1990

Keywords

  • Ketanserin
  • Platelet aggregation
  • Raynaud's phenomenon
  • Serotonin

ASJC Scopus subject areas

  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Effect of chronic ketanserin treatment on serotonin-induced platelet aggregation in patients with Raynaud's phenomenon'. Together they form a unique fingerprint.

  • Cite this